Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 212, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 21, 2001, 2:48 PM EDT for Crawford County, Taylor County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 21, 2001, 2:48 PM EDT (18:48 UTC)
- Expired
- Jun 21, 2001, 3:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Crawford County, GA, Taylor County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 852 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
829 WUUS52 KFFC 211849 SVRATL GAC079-269-211915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 248 PM EDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CRAWFORD COUNTY IN CENTRAL GEORGIA NORTHEASTERN TAYLOR COUNTY IN WEST CENTRAL GEORGIA * UNTIL 315 PM EDT * AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF REYNOLDS...MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...REYNOLDS. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3273 8417 3259 8430 3250 8409 3257 8392
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:10 AM EDT, 11 hours 38 minutes earlier.
Area forecast discussion, Jun 21, 3:10 AM EDT, 11 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 310 AM EDT THU JUN 21 2001 COLD FRONT DROPS SOUTHEAST ACROSS TENNESSEE VALLEY TODAY...NEARING GEORGIA-TENNESSEE BORDER TONIGHT. FRONT PUSHES INTO NORTH GEORGIA FRIDAY...NEARING AN ATHENS TO LAGRANGE LINE BY THE END OF THE DAY. FRONT CONTINUES TO PUSH THROUGH CENTRAL GEORGIA FRIDAY NIGHT WITH BOUNDAY MOVING SOUTH OF COUNTY WARNING AREA SATURDAY MORNING. CURRENT FORECAST TREND WITH CHANCE POPS TODAY THROUGH FRIDAY NIGHT ALL AREAS LOOK GOOD. PRECIP CHANCES CONFINED TO MAINLY CENTRAL SECTIONS SATURDAY. EXTENDED PROGGS BUILD SURFACE HIGH PRESSURE ACROSS SOUTHEAST STATES BEHIND FRONT SUNDAY/MONDAY. THE HIGH PUSHES OFF SHORE WITH MOISTURE RETURNING AND CHANCE FOR AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS TUESDAY AND WEDNESDAY. FCSTID = 49 ATL 86 68 82 65 / 30 40 50 30 AHN 87 67 83 65 / 30 40 50 40 GVL 86 66 82 65 / 30 40 50 40 RMG 89 67 80 63 / 30 40 50 20 CSG 90 70 87 68 / 40 30 40 40 MCN 90 68 86 68 / 40 30 40 40 .ATL... GA...NONE. OUR DETAILED COUNTY FORECASTS ARE AVAIABLE AT FOUS52 KFFC OUR AREA FORECAST FOR NORGTH AND CENTRAL GEORGIA CITIES IS AVAIABLE AT FLUS42 KFFC
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 11:43 AM EDT | Severe Thunderstorm Warning | FFC | Telfair, Wheeler | 32 min |
| Jun 21, 12:18 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs | 27 min |
| Jun 21, 1:08 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Macon | 37 min |
| Jun 21, 1:42 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Twiggs | 33 min |
| Jun 21, 1:55 PM EDT | Severe Thunderstorm Warning | FFC | Dooly | 35 min |
| Jun 21, 2:15 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones | 45 min |
| Jun 21, 2:26 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 49 min |
| Jun 21, 2:47 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 43 min |
| Jun 21, 4:10 PM EDT | Severe Thunderstorm Warning | FFC | Butts | 35 min |
| Jun 21, 7:48 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.